A hepatitis B inoculation is typically well tolerated by most people, and for many there are no side effects at all. There are certain side effects that are relatively common, however, though most are mild and clear up fairly quickly. Many people experience some discomfort or pain at the location where the shot was administered. Sometimes patients feel tired or weak after receiving the vaccine. Certain patients may feel ill and develop a headache, sore throat, or nausea; it is also common for them to have a low grade fever in the day after inoculation.
One of the most common hepatitis B inoculation side effects is discomfort at the site of the shot. The area may be tender to the touch and mildly painful. Patients may also notice that the surrounding muscle is swollen, and the skin may become red and inflamed or feel warm.
Another hepatitis B inoculation side effect that many patients notice is fatigue. Some may feel very tired afterward and need extra rest following vaccination. Others may also feel weak and even dizzy.
The hepatitis B inoculation may cause a variety of symptoms that can make patients feel as if they have a cold or the flu. The digestive system can be affected; patients can feel nauseated, have diarrhea, or lose their appetite. Some may develop a cough or a sore throat. Other possible side effects can include a headache or a runny nose.
After hepatitis B inoculation, it is not uncommon for patients to develop a mild fever. This can lead to other symptoms as well, such as chills, sweating, and body aches. It may also contribute to the overall feeling of tiredness patients can experience.
Though it is much less common than the other side effects, patients should be aware that the hepatitis B inoculation can cause a potentially serious allergic reaction called anaphylaxis. Patients may experience tightness in their chests and have difficulty breathing. The face and mouth can become severely swollen, or they may break out in a rash or hives. In some cases, the person's blood pressure can drop very low, and he or she may even go into shock. This type of reaction generally occurs very shortly after the shot is administered, within about 15 minutes, and should be reported to a doctor immediately as it can become very dangerous without treatment.